MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the stent from an ultrathane cope nephroureterectomy set leaked after placement.The leak occurred at the location the hub joins the catheter.A new, similar stent was placed to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 04apr2019.Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and functional test, were conducted during the investigation.The complainant returned one partial catheter in a used and damaged condition to cook for investigation.The device attributes were measured and the number of threads showing between the hub and cap were found to be out of specification.A leak test was conducted and confirmed the presence of a leak.Tug and twist tests were conducted and confirmed that the proximal assembly was secure.Investigators could recreate the reported failure mode.The device did leak and was out of specification per manufacturing instructions ¿ too many threads showing.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for this lot and similar device lots found no relevant non-conformances.It should be noted there are no other reported complaints for these lots.Based on the information provided, inspection of the returned product and the results of the investigation, a definitive cause was established as manufacturing deficiency - too many threads showing.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(necessary).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8413015
Report Number1820334-2019-00620
Device Sequence Number1827715
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210905(10)9139531
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number9139531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1